Alert archive / Kentucky / Frost Advisories in 2016
Frost Advisory 8, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Nov 5, 2016, 3:34 PM EDT for 33 counties in Kentucky. It took effect at Nov 6, 2016, 3:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2016, 3:34 PM EDT (19:34 UTC)
- In effect from
- Nov 6, 2016, 3:00 AM EST
- Expired
- Nov 6, 2016, 8:57 AM EST
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WWUS73 KJKL 051934 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 334 PM EDT SAT NOV 5 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-060345- /O.NEW.KJKL.FR.Y.0008.161106T0800Z-161106T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 334 PM EDT SAT NOV 5 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. * TEMPERATURES WILL FALL INTO THE LOW TO MIDDLE 30S ACROSS MUCH OF THE AREA LATE TONIGHT WITH AREAS OF FROST DEVELOPING. THE FROST WILL DISSIPATE BY 9 AM SUNDAY MORNING. * SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KAS
3 follow-up statements
344 WWUS73 KJKL 060129 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 929 PM EDT SAT NOV 5 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061100- /O.EXT.KJKL.FR.Y.0008.161106T0800Z-161106T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 929 PM EDT SAT NOV 5 2016 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... * TEMPERATURES WILL FALL INTO THE LOW TO MIDDLE 30S ACROSS MUCH OF THE AREA LATE TONIGHT WITH AREAS OF FROST DEVELOPING. THE FROST WILL DISSIPATE BY 9 AM SUNDAY MORNING. * SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KAS/DJ
322 WWUS73 KJKL 061038 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 538 AM EST SUN NOV 6 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061400- /O.CON.KJKL.FR.Y.0008.000000T0000Z-161106T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 538 AM EST SUN NOV 6 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES WILL BOTTOM OUT IN THE LOW TO MIDDLE 30S IN MOST VALLEYS EARLY THIS MORNING. THIS...IN CONJUNCTION WITH LIGHT WINDS...WILL MAKE CONDITIONS FAVORABLE FOR FROST TO DEVELOP. THE FROST WILL MELT BY AROUND 9 AM THIS MORNING. * SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ DJ/JMW/HAL
061 WWUS73 KJKL 061357 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 857 AM EST SUN NOV 6 2016 ...MOST OR ALL FROST NOW MELTED... .NOW THAT THE SUN HAS BEEN UP FOR AWHILE...MOST OR ALL OF THE FROST THAT FORMED EARLIER THIS MORNING SHOULD NOW BE MELTED. THEREFORE...THE FROST ADVISORY IS BEING CANCELLED. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061500- /O.CAN.KJKL.FR.Y.0008.000000T0000Z-161106T1400Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 857 AM EST SUN NOV 6 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FROST ADVISORY. WITH MOST OR ALL OF THE FROST THAT FORMED EARLIER THIS MORNING HAVING MELTED...THE FROST ADVISORY IS BEING CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Nov 5, 3:30 PM EDT, 4 minutes earlier.
Area forecast discussion, Nov 5, 3:30 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 330 PM EDT Sat Nov 5 2016 .SHORT TERM...(This evening through Sunday night) Issued at 330 PM EDT SAT NOV 5 2016 High pressure will continue to hold over the area through Sunday night, perhaps drifting just off to our east. Regardless, subsidence will continue under this high pressure ridge and set up another cool night with lows dipping into the lower to middle 30s. High temps in the lower 40s expected on the ridges. With moisture mixing out a bit better today, should see a bit more frost tonight, so will pull the trigger on a frost advisory tonight. Still expecting a good deal of fog near the rivers tonight and will likely be locally dense, especially with dewpoints not mixing out all that well today. Highs tomorrow should be milder by a few degrees, but should be close to the highs we saw today. By Sunday night with the ridge edging east, lows may be a bit higher, but still expecting some readings into the 30s with more fog and frost possible. It just may be more confined to the colder eastern valleys Sunday night. .LONG TERM...(Monday through Saturday) Issued at 330 PM EDT SAT NOV 5 2016 Expecting a mostly dry extended period. Based on the latest model data, the period should start off dry with above normal temperatures across the area Monday and Monday night, as a ridge of high pressure remains in place. Highs on Monday are on track to reach the lower 70s, with overnight lows in the 40s. Tuesday is forecast to be slightly cooler, as cloud cover begins to stream into the area ahead of an approaching weather system. We should see highs on Tuesday in the upper 60s and lower 70s. There will also be a slight chance of rain Tuesday afternoon, as a weather system approaches from the northwest. Isolated showers are then expected to move across eastern Kentucky Tuesday night through most of the day on Wednesday. Once the last precipitation is out of the area Wednesday afternoon, we should see dry weather through the end of the week as second ridge of high pressure builds across the region. Temperatures from Wednesday onward are expected to be near normal during the day, and at or slightly below normal each night. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 1257 PM EDT SAT NOV 5 2016 High pressure will bring benign weather and light winds through the period. Some patchy valley fog may be possible again tonight, but should not be as extensive as it was this morning. && .JKL WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 8 AM EST Sunday for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...KAS LONG TERM...AR AVIATION...KAS
Hazardous weather outlook, Nov 5, 3:52 AM EDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 352 AM EDT SAT NOV 5 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 352 AM EDT SAT NOV 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. LOW AFTERNOON HUMIDITY AND PERSISTENT DROUGHT CONDITIONS WILL CONTINUE TO BRING AN ELEVATED THREAT OF WILDFIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN EXTENDED PERIOD OF MAINLY DRY WEATHER WILL OCCUR...AND RELATIVE HUMIDITY WILL BE LOW DURING THE AFTERNOON HOURS SUNDAY THROUGH TUESDAY. THIS WILL RESULT IN A CONTINUED ELEVATED THREAT OF WILDFIRES. IN ADDITION...FROST WILL BE POSSIBLE EARLY EACH MORNING SUNDAY THROUGH TUESDAY...ESPECIALLY IN VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HAL
Nearby
Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.